Tuesday, September 02, 2014

Sunday, February 22, 2009 Joann, Community Member, asks

Q: Using inhalers for ashsma can give you sores in the mouth?

Can you please tell me why I am getting sores in my mouth since I've been using Flovent 112mcg ?  I have been rinsing with water after every puff, but I am still getting them every now and then.  Thanks.

Answer This
Answers (2)
John Bottrell, Health Pro
2/23/09 12:49pm

While I cannot diagnose, it sounds as though you may be describing thrush.  The  use of corticosteroids in the oral cavity can diminish normal bacteria that live in your mouth and throat and create an environment that favors yeast.  This in turn can cause a yeast infection called thrush.  Thrush usually looks like small white specks.  It may or may not be irritating.  This is not uncommon and should not be a reason to quit taking your Flovent.  There is an easy and effective cure.  The best thing for you to do is call your doctor and describe your symptoms. 

 

Like you I take Flovent and rinse like a good boy, but I still get thrush every once in a while.  My doctor usually prescribes a pill that I take for five days with great results. 

 

 

Reply
Kathi MacNaughton, Health Pro
2/25/09 1:34am

Hi Joann,

 

You can help prevent thrush by rinsing your mouth with water after every time you use your inhaler. This helps get rid of any the steroid that may have settled in your oral membranes.

 

To your health,

Kathi

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Joann, Community Member— Last Modified: 12/26/10, First Published: 02/22/09